Alert archive / Louisiana / Tornado Warnings in 2008

Tornado Warning 146, NWS New Orleans, LA

December 10, 2008Saint Tammany Parish, Louisiana

NWS New Orleans, LA issued this tornado warning at Dec 10, 2008, 1:13 AM CST for Saint Tammany Parish, Louisiana. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Dec 10, 2008, 1:13 AM CST (07:13 UTC)
Expired
Dec 10, 2008, 1:45 AM CST
In force
32 min
Issued by
NWS New Orleans, LA
Area
Storm-based polygon

County Saint Tammany Parish, LA

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Dec 9, 8:03 PM CSTTornado WatchSPC6 hr

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 00:00Z, 7.2 hours before the alert went out and 41 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 00:00Z on 2008-12-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1569 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 00:00Z on 2008-12-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 0 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1569 J/kg
Mixed-layer CIN
-2 J/kg
Mixed-layer LCL
534 m above ground
0-6 km bulk shear
0 kt
0-1 km storm-relative helicity
0 m²/s²
0-3 km storm-relative helicity
0 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS54 KLIX 100713
TORLIX
LAC103-100745-
/O.NEW.KLIX.TO.W.0146.081210T0713Z-081210T0745Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
113 AM CST WED DEC 10 2008

THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A

* TORNADO WARNING FOR...
  NORTHERN ST. TAMMANY PARISH IN SOUTHEAST LOUISIANA...
  THIS INCLUDES THE CITY OF COVINGTON...

* UNTIL 145 AM CST

* AT 109 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR
  COVINGTON...MOVING EAST AT 35 MPH.

* THE TORNADO WILL BE NEAR...
  BUSH BY 135 AM CST...

WHEN A TORNADO WARNING IS ISSUED BASED ON DOPPLER RADAR...IT MEANS
THAT STRONG ROTATION HAS BEEN DETECTED IN THE STORM. A TORNADO MAY
ALREADY BE ON THE GROUND...OR IS EXPECTED TO DEVELOP SHORTLY. IF YOU
ARE IN THE PATH OF THIS DANGEROUS STORM...MOVE INDOORS AND TO THE
LOWEST LEVEL OF THE BUILDING. STAY AWAY FROM WINDOWS. IF DRIVING...DO
NOT SEEK SHELTER UNDER A HIGHWAY OVERPASS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 AM CST WEDNESDAY MORNING
FOR SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.

LAT...LON 3067 8983 3063 8981 3062 8982 3060 8981
      3059 8980 3056 8980 3055 8978 3054 8978
      3046 9017 3053 9018
TIME...MOT...LOC 0713Z 253DEG 30KT 3050 9010

$$

24
1 follow-up statement
000 
WWUS54 KLIX 100739
SVSLIX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
139 AM CST WED DEC 10 2008

LAC103-100748-
/O.EXP.KLIX.TO.W.0146.000000T0000Z-081210T0745Z/
ST. TAMMANY LA-
138 AM CST WED DEC 10 2008

...THE TORNADO WARNING FOR NORTHERN ST. TAMMANY PARISH WILL EXPIRE AT
145 AM CST...

AT 138 AM CST...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 
WAS LOCATED NEAR SUN...MOVING TO THE NORTHEAST AT 25 MPH. THIS STORM 
SHOULD MOVE OUT OF ST TAMMANY PARISH BY 145 AM CST. 

A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 AM CST WEDNESDAY MORNING
FOR SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.

LAT...LON 3067 8983 3063 8981 3062 8982 3060 8981
      3059 8980 3056 8980 3055 8978 3054 8978
      3046 9017 3053 9018
TIME...MOT...LOC 0738Z 239DEG 31KT 3062 8989

$$

24

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this tornado warning went out at Dec 9, 11:55 PM CST, 1 hour 18 minutes earlier.

Area forecast discussion, Dec 9, 11:55 PM CST, 1 hour 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1155 PM CST TUE DEC 9 2008

.AVIATION...
MOVEMENT OF SQUALL LINE/PRE-FRONTAL TROUGH IS EAST AT 20-25
KNOTS... A BIT SLOWER THAN MEASURED A FEW HOURS AGO. AM NOT
EXPECTED ANY ADDITIONAL GUSTS ANYWHERE CLOSE TO THE 62 KNOTS
REPORTED AT KMCB EARLIER THIS EVENING...HOWEVER...WOULD NOT BE
SURPRISED TO SEE GUSTS IN THE 30-40 KNOTS RANGE ALONG WITH 1-2 MI
VSBY IN +SHRA/TSRA WHERE THE SQUALL LINE MAINTAINS ITS INTEGRITY.
TIMING BRINGS THE SQUALL LINE TO KASD-KMSY AROUND 08Z AND KGPT
AROUND 10Z. GFS LAMP GUIDANCE AND RUC MODEL SOUNDINGS SHOW IFR
CIGS AND RAIN BEHIND THE FRONT THROUGH WEDNESDAY EVENING WHICH
LOOKS REASONABLE GIVEN THE PATTERN. 22

&&

.MARINE...
MAIN PROBLEM WILL BE THE TIMING OF GALE FORCE WINDS. FOR THE
EVENING UPDATE PACKAGE...DELAYED THE GALE WARNING UNTIL 6 PM
WEDNESDAY FOR THE 20-60 NMI WATERS EAST OF SW PASS...AND EXTENDED
THE GALE WARNING IN TIME THROUGH 6 AM THURSDAY FOR ALL WATERS
20-60 NMI OFFSHORE. 22

&&

.PREV DISCUSSION... /ISSUED 849 PM CST TUE DEC 9 2008/

UPDATE...
UPDATED FORECAST FOR TORNADO WATCH 947 FOR COASTAL MISSISSIPPI AND
ST. TAMMANY PARISH UNTIL 09Z. THIS EFFECTIVELY PUTS ALL AREAS ALONG
AND NORTH OF INTERSTATE 10-12 CORRIDOR IN TORNADO WATCHES.

DISCUSSION...
CONVECTIVE LINE JUST AHEAD OF COLD FRONT FROM JUST WEST OF
JACKSON...TO WEST OF BATON ROUGE AND LAFAYETTE AT 02Z. FRONT HAS
BEEN CREEPING SLOWLY EASTWARD TONIGHT...LESS THAN 15 KNOTS...BUT
SEEMS TO BE PICKING UP SPEED LAST COUPLE OF HOURS. WHILE AIRMASS
IS STILL UNSTABLE...WITH LIFTED INDICES -1 TO -5 AND CAPES AROUND
700...WE ARE SEEING PRESSURE RISES ON BOTH SIDES OF THE FRONT.
NEXT SPEED MAX STILL BACK IN WEST TEXAS...SO WE MAY BE IN A
TEMPORARY LULL. WILL NOT LOWER GUARD JUST YET. 35

AVIATION...
SCATTERED SHRA/ISOLATED TSRA HAVE MOSTLY SKIRTED THE TAF AIRPORTS
THUS FAR THIS EVENING. WILL BE AMENDING SOME TAFS IN THE NEXT HOUR
OR SO TO PROVIDE BETTER TIMING OF SHRA/TSRA. THE PRE-FRONTAL
TROUGH/SQUALL LINE HAS ACCELERATED TO 25-30 KNOTS...AND WILL REACH
KMCB-KBTR AROUND 04Z WITH THE HEAVIEST SHRA/TSRA AND ASSOCIATED
LOWEST VSBYS OCCURRING WITHIN AN HOUR OR SO OF THAT TIME. IF CURRENT
TIMING HOLDS...THE SQUALL LINE WILL REACH KMSY AROUND 07Z AND KGPT
AROUND 08Z. THERE MAY CONTINUE TO BE OCCASIONAL LIFR CIGS AND IFR
VSBYS AT KGPT AHEAD OF THE FRONT DUE TO MOIST SOUTHERLY WINDS
PASSING OVER THE COOL NEAR SHORE WATER. 22

PREV DISCUSSION... /ISSUED 324 PM CST TUE DEC 9 2008/

DISCUSSION...
THIS AFTERNOON A FRONTAL BOUNDARY STRETCHED FROM SOUTHEASTERN
ONTARIO INTO CENTRAL TEXAS...WITH A WEAK SURFACE LOW OVER ARKANSAS
AND AN ASSOCIATED WARM FRONT FROM ARKANSAS INTO COASTAL ALABAMA.
DEW POINTS HAD REACHED THE UPPER 60S ACROSS SOUTHEASTERN
LOUISIANA...AND SCATTERED CONVECTION HAD BEGUN ACROSS THE AREA.
THE STRONGER ACTIVITY WAS CLOSER TO THE FRONTAL
BOUNDARY...STRONGER SHEAR/HELICITY...AND GREATER INSTABILITY IN
CENTRAL/SOUTHWESTERN LOUISIANA. EVEN SO...THE LIX 18Z SOUNDING
SHOWED GOOD DIRECTIONAL AND SPEED SHEAR...AS WELL AS LOW-LEVEL
HELICITY...BUT A CAP WAS LIMITING OUR CONVECTION. THIS STRONGER
ACTIVITY WILL CONTINUE TO MOVE EASTWARD TOWARD OUR AREA...REACHING
THE NORTHWESTERN PORTION OF OUR PCWA BY LATE AFTERNOON/EARLY
EVENING. THE ACTIVITY WILL CONTINUE TO PROGRESS ACROSS THE AREA
TONIGHT...WITH THE FRONT PUSHING THROUGH MOST OF SOUTHEASTERN
LOUISIANA/COASTAL MISSISSIPPI BY DAYBREAK WEDNESDAY. THE PRIMARY
THREAT WILL BE STRONG DAMAGING WINDS AND TORNADOES. HEAVY RAINFALL
ALSO IS EXPECTED...BUT THE FAIRLY DRY GROUND ACROSS THE AREA
SHOULD BE ABLE TO ABSORB MOST OF IT. MODELS WERE STILL HAVING
PROBLEMS WITH CONSISTENCY...THE GFS/ECMWF STILL SHOW A CLOSED
SURFACE LOW DEVELOPING NEAR THE MOUTH OF THE MISSISSIPPI RIVER ON
WEDNESDAY...WHEREAS THE NAM HAS MORE OF AN ELONGATED LOW THAT
MOVES EASTWARD MORE QUICKLY. ALOFT THERE SEEMS TO BE MORE
AGREEMENT...WITH THE TROUGH SWEEPING THROUGH TEXAS WEDNESDAY AND
DEVELOPING A CUT-OFF LOW AS IT MOVES INTO LOUISIANA WEDNESDAY
NIGHT. THIS UPPER LOW WILL HELP TO INTENSIFY THE SURFACE SYSTEM AS
IT PROGRESSES TO THE NORTHEAST. WRAP-AROUND MOISTURE/PRECIP IS
EXPECTED TO LINGER INTO AT LEAST WEDNESDAY NIGHT...POSSIBLY
THROUGH THURSDAY AFTERNOON.

THE OTHER CONCERN WILL BE THE POTENTIAL FOR SOME WINTER PRECIP TO
MIX WITH THE RAIN LATE WEDNESDAY NIGHT THROUGH THURSDAY MORNING.
THICKNESSES ARE EXPECTED TO DROP ACROSS THE AREA AS THE UPPER LOW
APPROACHES. MODEL SOUNDINGS INDICATE A GOOD PORTION OF THE COLUMN
TO BE BELOW FREEZING FROM THE BATON ROUGE AREA THROUGH SOUTHWEST
MISSISSIPPI. HOWEVER...TEMPS AT THE SURFACE ARE EXPECTED TO REMAIN
ABOVE FREEZING...SO NO ACCUMULATION IS EXPECTED. BUT THERE REMAINS
A POSSIBILITY FOR SOME SLEET OR SNOW TO MIX WITH THE RAIN ON
THURSDAY BEFORE THE PRECIPITATION ENDS.

TEMPS WILL CONTINUE TO BE BELOW AVERAGE INTO FRIDAY...THEN RETURN
FLOW OVER THE WEEKEND SHOULD BRING US BACK CLOSER TO AVERAGE.   25

AVIATION...
SCATTERED SHOWERS HAVE CONTINUED TO TRACK QUICKLY NEWD ACROSS ALL OF
SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI. EXPECT PERIODS OF RAIN
TO IMPACT ALL SITES THROUGH THE REST OF THIS AFTERNOON AND INTO THE
EVENING. AT TIMES...VIS MAY DROP TO NEAR 3SM WITH HEAVIER RAIN BUT
SHOULD HAVE DECENT VIS OTHERWISE. ONGOING STRONGER THUNDERSTORMS IN
CENTRAL AND NORTHERN LOUISIANA WILL TRANSLATE TO SE LA THROUGH THE
OVERNIGHT HOURS. THE STRONGER STORMS MAY BE SEVERE...ACCOMPANIED BY
FREQUENT LIGHTNING AS WELL AS STRONG WIND GUSTS OR HAIL. WINDS WILL
SHIFT TO WEST AND THEN NW WED MORNING AS A COLD FRONT PUSHES THROUGH
THE AREA. A BRIEF PERIOD OF WINDS GUSTING TO NEAR 30 KTS WILL BE
POSSIBLE AS THIS BOUNDARY PASSES. LIGHT RAIN WILL LIKELY CONTINUE
THROUGH WED AFTERNOON WITH NORTHERLY WINDS AROUND 15 KTS GUSTING TO
25 KTS.   12

MARINE...
SURFACE TROUGH OVER OVER EASTERN TEXAS HAS TIGHTENED THE SURFACE
GRADIENT...LENDING TO INCREASING SURFACE WINDS. ALTHOUGH WIND SPEEDS
ARE ONLY NEAR 20 KTS...SEAS HAVE INCREASED TO AROUND 8 FEET AT
42040. THESE CONDITIONS WILL LIKELY PERSIST THROUGH TONIGHT AND THUS
THE CURRENT SCY WILL  BE SUFFICIENT. STRONG THUNDERSTORMS AND AN
ACCOMPANYING COLD FRONT WILL SURGE INTO THE GULF WED MORNING...
BRINGING STRONG OFFSHORE WINDS. A DEEPENING SURFACE LOW PRESSURE
SYSTEM WILL TRACK ALONG THE NORTHERN GULF OF MEXICO ON WED. STRONG
COLD AIR ADVECTION AND GOOD MIXING WILL ALLOW FOR THE POTENTIAL FOR
GALE FORCE WINDS TO MIX DOWN TO THE SFC ALONG THE OUTER GULF WATERS
AND HAVE ISSUED A WARNING FOR THIS POSSIBLE EVENT. WINDS SHOULD
WEAKEN ENOUGH BY MID THURS AND SCY TAKES OVER THROUGH 00Z FRI.
DEPENDING ON THE EVOLUTION OF THIS SYSTEM...MAY NEED TO EXTEND SCY
EVEN LONGER IF CURRENT MODEL TRENDS OF AN EXTENDED TIME OF ELEVATED
WINDS OCCURS.   12

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  48  51  36  44 / 100  50  60  60
BTR  49  52  36  45 / 100  50  60  60
MSY  54  59  41  50 / 100  60  60  60
GPT  57  61  41  50 / 100  70  60  60

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...SMALL CRAFT ADVISORY FROM 6 AM TO 6 PM CST WEDNESDAY FOR LAZ070.

GM...SMALL CRAFT ADVISORY UNTIL 6 PM CST THURSDAY FOR GMZ550-555.

     SMALL CRAFT ADVISORY UNTIL 6 PM CST WEDNESDAY FOR GMZ575.

     GALE WARNING FROM 6 PM WEDNESDAY TO 6 AM CST THURSDAY FOR GMZ575.

     SMALL CRAFT ADVISORY UNTIL 6 AM CST WEDNESDAY FOR GMZ570.

     GALE WARNING FROM 6 AM WEDNESDAY TO 6 AM CST THURSDAY FOR GMZ570.

     SMALL CRAFT ADVISORY UNTIL 12 PM CST THURSDAY FOR GMZ530.

MS...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 6 PM CST THURSDAY FOR GMZ555.

&&
Hazardous weather outlook, Dec 9, 8:19 PM CST, 4 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
819 PM CST TUE DEC 9 2008

GMZ530-550-555-570-575-LAZ034>040-046>050-056>070-MSZ068>071-077-
080>082-110230-
LAKE PONTCHARTRAIN AND LAKE MAUREPAS-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO LOWER ATCHAFALAYA RIVER LA OUT 20 NM-
COASTAL WATERS FROM PASCAGOULA MS TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER OUT 20 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO LOWER ATCHAFALAYA RIVER LA FROM 20 TO 60 NM-
COASTAL WATERS FROM PASCAGOULA MS TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER FROM 20 TO 60 NM-POINTE COUPEE-WEST FELICIANA-
EAST FELICIANA-ST. HELENA-TANGIPAHOA-WASHINGTON-ST. TAMMANY-
IBERVILLE-WEST BATON ROUGE-EAST BATON ROUGE-ASCENSION-LIVINGSTON-
ASSUMPTION-ST. JAMES-ST. JOHN THE BAPTIST-UPPER LAFOURCHE-
ST. CHARLES-UPPER JEFFERSON-ORLEANS-UPPER PLAQUEMINES-
UPPER ST. BERNARD-UPPER TERREBONNE-LOWER TERREBONNE-
LOWER LAFOURCHE-LOWER JEFFERSON-LOWER PLAQUEMINES-
LOWER ST. BERNARD-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER-
HANCOCK-HARRISON-JACKSON-
819 PM CST TUE DEC 9 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF COASTAL WATERS
OF SOUTHEAST LOUISIANA AND SOUTH MISSISSIPPI...SOUTHEAST
LOUISIANA AND SOUTHERN MISSISSIPPI.

.DAY ONE...TONIGHT

THUNDERSTORMS AND HEAVY RAIN...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TONIGHT ACROSS
SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI. THUNDERSTORMS WILL
INCREASE IN COVERAGE FROM WEST TO EAST ACROSS THE AREA THIS EVENING.
THE MAIN THREATS FROM ANY SEVERE THUNDERSTORMS ARE DAMAGING
THUNDERSTORM WINDS AND ISOLATED TORNADOES. TORNADO WATCHES ARE IN
EFFECT FOR SOUTH MISSISSIPPI AND PORTIONS OF SOUTHEAST LOUISIANA
NORTH OF THE INTERSTATE 10 AND 12 CORRIDOR. IN ADDITION...RAINFALL
AMOUNTS OF TWO TO THREE INCHES MAY OCCUR OVERNIGHT WITH ISOLATED
FOUR INCH AMOUNTS POSSIBLE.

MARINE...
SMALL CRAFT ADVISORIES ARE IN EFFECT TONIGHT FOR THE TIDAL LAKES AND
GULF COASTAL WATERS. SOUTHERLY WINDS WILL INCREASE TO 20 TO 30
KNOTS WITH SEAS BUILDING TO 7 TO 10 FEET IN THE OUTER COASTAL WATERS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THUNDERSTORMS...
ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE WEDNESDAY
MORNING ACROSS COASTAL MISSISSIPPI AND COASTAL AREAS OF SOUTHEAST
LOUISIANA AS WELL AS THE ADJACENT COASTAL WATERS.  ALTHOUGH SEVERE
THUNDERSTORMS ARE NOT EXPECTED...A FEW STRONG THUNDERSTORMS WILL BE
POSSIBLE FROM DAYBREAK THROUGH THE MID MORNING HOURS.

WINTER WEATHER...
A LITTLE SNOW AND LIGHT SLEET MAY MIX WITH RAIN AT TIMES DURING THE
DAY THURSDAY ACROSS SOUTHWEST MISSISSIPPI AND THOSE AREAS OF
SOUTHEAST LOUISIANA TO THE NORTH AND NORTHWEST OF LAKES PONTCHARTRAIN
AND MAUREPAS.  NO ACCUMULATION OF SNOW OR SLEET IS EXPECTED.

MARINE...
A GALE WARNING WILL BE IN EFFECT FROM 9 AM WEDNESDAY MORNING UNTIL
MIDNIGHT WEDNESDAY NIGHT FOR THE OUTER COASTAL WATERS. AFTER THE
PASSAGE OF THE COLD FRONT...NORTHWEST WINDS OF 25 TO 35 KNOTS WILL
INCREASE SEAS TO 7 TO 10 FEET. A SMALL CRAFT ADVISORY WILL REMAIN
IN EFFECT THROUGH THURSDAY MORNING OUTSIDE OF THE GALE WARNING
PERIOD. THIS INCLUDES THE TIDAL LAKES AND ALL COASTAL WATERS.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD BE PREPARED FOR SEVERE WEATHER AT THIS TIME ALONG
AND NORTH OF THE INTERSTATE 10 AND 12 CORRIDOR. EMERGENCY MANAGERS
AND FIRST RESPONDERS SHOULD MONITOR THE LATEST FORECASTS...OUTLOOKS
AND STATEMENTS REGARDING THIS DEVELOPING WEATHER SITUATION.

In the hours before

Local storm report, Dec 9, 10:45 PM CST, 2 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1045 PM CST TUE DEC 09 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1040 PM     HAIL             MCCOMB                  31.25N 90.47W
12/09/2008  E0.75 INCH       PIKE               MS   EMERGENCY MNGR

            JUST NORTH OF MCCOMB

1033 PM     TSTM WND GST     MCCOMB AIRPORT          31.18N 90.47W
12/09/2008  M71 MPH          PIKE               MS   ASOS

&&

RRICKS
Local storm report, Dec 9, 10:51 PM CST, 2 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1051 PM CST TUE DEC 09 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1043 PM     TSTM WND DMG     MCCOMB AIRPORT          31.18N 90.47W
12/09/2008                   PIKE               MS   LAW ENFORCEMENT

            TREE DOWN ON POWER LINES NEAR AIRPORT.

&&

RRICKS
Special weather statement, Dec 9, 11:41 PM CST, 1 hour 32 minutes before
LAZ038>040-046-049-050-056>060-065-066-MSZ071-077-100745-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1141 PM CST TUE DEC 9 2008

...LINE OF STRONG THUNDERSTORMS MOVING EAST AFFECTING SOUTHEAST
LOUISIANA AND SOUTHERN MISSISSIPPI...

AT 1136 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS FROM COLUMBIA MISSISSIPPI TO GONZALES
TO THE LOWER ATCHAFALAYA BAY...MOVING EAST AT 20 MPH.

THE LINE OF STRONG THUNDERSTORMS WILL BE NEAR...
  WILMER AND GONZALES BY 1155 PM...
  INDEPENDENCE AND DONALDSONVILLE BY MIDNIGHT...
  SORRENTO AND PAINCOURTVILLE BY 1210 AM...
  TICKFAW BY 1215 AM...
  DEXTER BY 1220 AM...
  WHITEHALL AND NAPOLEONVILLE BY 1225 AM...

THE PRIMARY THREAT FROM THESE STORMS IS WIND GUSTS TO NEAR 40 MPH...
WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS.
SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE
PASSED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM WEDNESDAY MORNING FOR
WASHINGTON AND TANGIPAHOA PARISHES IN SOUTHEAST LOUISIANA AND
WALTHALL COUNTY IN SOUTHERN MISSISSIPPI. A TORNADO WATCH ALSO
REMAINS IN EFFECT UNTIL 300 AM WEDNESDAY MORNING FOR ST TAMMANY
PARISH AND THE COASTAL COUNTIES OF SOUTHERN MISSISSIPPI.

24

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 9, 6:34 PM CSTTornado WarningLIXWashington26 min
Dec 9, 9:44 PM CSTSevere Thunderstorm WarningLIXEast Feliciana, Saint Helena, West Feliciana61 min
Dec 10, 12:34 AM CSTSpecial Marine WarningLIX116 min
Dec 10, 12:46 AM CSTSevere Thunderstorm WarningLIXWashington29 min
Dec 10, 2:39 AM CSTSpecial Marine WarningLIX81 min
Dec 10, 3:50 AM CSTSpecial Marine WarningLIX85 min
Dec 10, 4:44 AM CSTTornado WarningLIXPlaquemines23 min
Dec 10, 5:15 AM CSTSpecial Marine WarningLIX2 hr
Dec 10, 7:15 AM CSTSpecial Marine WarningLIX90 min

Nearby

Tornado Warnings in Louisiana, 2008Every tornado warning in 2008Tornadoes in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.